I have been suffering from headaches and nausea for 7 days...
I have been suffering from headaches and nausea for 7 days. I am good general health, eat and sleep well and drink lots of water throughout the day. Have you any ideas / advice?
Thank you for contacting us with your question, we are sorry to hear of the type of headache you have been suffering. It is not uncommon for persistent headaches to cause nausea however there are several different types of headache that could be causing this and it will be important to find out the exact cause of the headache in order to treat this effectively. Certain medical conditions could also cause headaches so it is probably going to be sensible to see your Dr given the length of time the headache has lasted and the nausea in order that they can assess, diagnose and treat this for you. However if you have not yet taken anything for this you may also like to talk to your pharmacist about the best over the counter pain killing medication you can take, ensure you get rest and stay well hydrated if possible as well as seeing your Gp. Occasionally if the pain is not controlled it can potentially escalate and increase particularly in the case of certain types of headache such as migraines, hormone headaches and cluster headaches.
The types of headache commonly seen that can be associated with nausea are-
Migraines; usually felt as a severe throbbing pain at the front of the head and can be associated with other symptoms such as nausea and vomiting, visual disturbances, and sensitivity to light and sound. They can last from a few hours to several days and if they do not repsons to over the counter medication are likely to need stronger prescription drugs.
Cluster headaches; these tend to be very painful also and can be associated with nausea and watering eyes or nose, again they can last from a few hours to several days, they occur infrequently for a month or two and also usually require prescription medication.
Hormone Headaches; these are related to the changing hormone levels in a monthly cycle and many women notice a link with their periods, they can also occur during pregnancy and the menopause and although not usually severe in some women they are and can be associated with nausea as well.
Medication Headaches; these are associated with taking too many painkillers and will usually cease after the painkillers have been stopped, it can take a few weeks for these headaches to settle down and they can become worse at first before they do. Again these can become quite severe and some people have reported weakness and nausea with these.
You can read more about headaches and their causes and treatments here:
Headaches - NHS
In the meantime good luck with your Gp, we hope this is quickly resolved for you.
Answered by the Health at Hand nurses